Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 34, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 1, 2003, 3:59 PM EDT. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2003, 3:59 PM EDT (19:59 UTC)
- Expired
- Aug 1, 2003, 5:15 PM EDT
- In force
- 76 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 1, 3:32 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 1, 3:32 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 PM EDT FRI AUG 1 2003 CURRENTLY...WARM FRONT CONTINUES TO LIFT NORTH OF THE REGION W/ SHWR AND TSTM ACTIVITY ONGOING AS INSTABILITY HAS INCREASED SOME. THE BEST INSTABILITY IS ACROSS THE CENTRAL/SOUTHERN ZONES AS MORE SUNSHINE OCCURRED THERE. PW/S RUNNING AOA 2 INCHES...THEREFORE CONVECTIVE CELLS PRODUCING TORRENTIAL DOWNPOURS W/ SOME POOR DRAINAGE FLOODING REPORTED. THIS TREND WILL CONTINUE THIS EVENING AS UPPER JET LIFTS BY JUST TO OUR N AND SUBTLE SHORT WAVE EJECTS NORTHEASTWARD. AS FOR SVR POTENTIAL...RATHER LOW AS OVERALL INSTABILITY IS NOT ALL THAT HIGH. MAIN THREAT FROM STORMS SHOULD BE HEAVY RAINFALL. HIGHEST POPS WILL BE FOR TONIGHT...THEN A BIT LOWER FOR SAT INTO SUN. OVERALL UPPER AIR PATTERN REMAINS THE SAME W/ MODELS HANDLING THE LARGE SCALE FLOW FAIRLY WELL. W/ UPPER LOW SPINNING ACROSS LAKE SUPERIOR AND STRONG RIDGE IN THE WEST AND ALSO THE ATLANTIC. A VERY MOIST S TO SW FLOW WILL BE MAINTAINED ACROSS THE CWA ON THE E SIDE OF THE GREAT LAKES TROUGH. JET ENERGY WILL CONTINUE TO DROP DOWN THE WEST SIDE OF THIS TROUGH...THEREFORE THE TROUGH ITSELF WILL MOVE LITTLE. GFS AND ETA VERY CLOSE FOR MOST PERIODS...ALTHOUGH SOME DIFFERENCE DURING THE SAT NIGHT TIME FRAME. GFS HAS LIFT W/ WEAK JET STREAK LIFTING ACROSS THE N AND CENT PART OF THE CWA SAT NIGHT...WHILE THE ETA HAS NOTHING. A LOOK AT THE CANADIAN AND NOGAPS REVEALS MORE CLOSELY TO THE ETA. STILL W/ MOIST SOUTH FLOW...COULD BE A CHC OF SOME PRECIP SAT NIGHT. BETTER INSTABILITY PROGGED (PER ETA BUFKIT PROFILES) FOR SUNDAY AS MORE SUNSHINE SHOULD OCCUR. STILL SOME S/W ENERGY TO MOVE THRU...THEREFORE CHC OF SHWRS AND TSTMS RIGHT THROUGH THE WEEKEND. ALTHOUGH NOT A COMPLETE WASHOUT...IT WILL BE RATHER HUMID. AS FOR TEMPS...RAN FAIRLY CLOSE TO GUID AS THEY SEEM TO HAVE A GOOD HANDLE ON THINGS. DEWPOINTS WILL BE RUNNING IN THE UPPER 60S TO LOW 70S...THEREFORE SOME FOG POSSIBLE AT NIGHT. IN THE EXTENDED...STILL TROUGH HANGING AROUND. IT LOOKS LIKE CHC OF SHWRS/TSTMS MON THROUGH THURS (PERHAPS A DRY DAY ON WED...WE ARE POCKETING A 20 POP THAT DAY) AS BLOCKING PATTERN HOLDS ON. MODELS TRY AND LIFT UPPER JET NORTH ON FRIDAY WHICH WOULD ALLOW FOR A DRY DAY...BUT WE WILL SEE HOW THAT TREND HOLDS UP. MAY NEED A SCA BEGINNING SAT FOR SEAS. FCSTID = 45 MPO 65 79 65 79 / 60 40 30 40 ABE 70 85 70 85 / 60 30 30 40 RDG 71 86 71 86 / 60 30 30 40 PHL 73 88 73 88 / 60 30 30 40 12N 69 84 69 84 / 60 40 30 40 SMQ 70 86 70 86 / 60 30 30 40 TTN 71 86 71 86 / 60 30 30 40 MIV 71 85 71 85 / 50 20 30 40 ACY 73 81 73 81 / 50 20 30 40 ILG 71 87 71 87 / 60 30 30 40 DOV 71 86 71 86 / 50 20 30 40 GED 72 85 72 85 / 50 20 30 40 ESN 71 86 71 85 / 50 20 30 40 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. GORSE/NYY
Hazardous weather outlook, Aug 1, 5:35 AM EDT, 10 hours 24 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-011045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 535 AM EDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION INTO TONIGHT AND THE RAIN MAY BE HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. EBERWINE
In the hours before
Special weather statement, Aug 1, 10:45 AM EDT, 5 hours 14 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1045 AM EDT FRI AUG 1 2003 ...LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND INTO TONIGHT... HUMID AIR HAS ONCE AGAIN SETTLED IN ACROSS THE REGION. A WEAK SURFACE WARM FRONT SITUATED ACROSS THE AREA WILL INTERACT WITH THE VERY MOIST AIRMASS IN PLACE. THIS WILL ALLOW FOR SOME SCATTERED SHOWERS AND THUNDERSTORMS TO BE AROUND THIS AFTERNOON AND TONIGHT. WITH AN ABUNDANCE OF MOISTURE IN PLACE...ANY THUNDERSTORMS THAT FORM WILL PRODUCE TORRENTIAL DOWNPOURS. RAINFALL RATES OF LOCALLY 1 TO 2 INCHES PER HOUR IS POSSIBLE WITH SOME OF THE SHOWER AND THUNDERSTORM ACTIVITY. ANY HEAVY RAINFALL THAT OCCURS IN A SHORT PERIOD OF TIME COULD RESULT IN FLOODING OF POOR DRAINAGE AREAS. REMEMBER...IF FLOODING DOES OCCUR...DO NOT DRIVE OR WALK THROUGH FLOODED AREAS SINCE THE WATER MAY BE DEEPER THAN YOU THINK. AS A PERSISTENT AREA OF LOW PRESSURE SPINS ACROSS THE GREAT LAKES REGION...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SATURDAY AND SUNDAY. GORSE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:56 PM EDT | Flash Flood Warning | PHI | Monmouth, Ocean | 3 hr |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.